Alert archive / New York / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 2, NWS Albany, NY
NWS Albany, NY issued this severe thunderstorm warning at May 19, 2015, 5:39 PM EDT for 4 counties in New York. It was in force for 57 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 19, 2015, 5:39 PM EDT (21:39 UTC)
- Expired
- May 19, 2015, 6:36 PM EDT
- In force
- 57 min
- Issued by
- NWS Albany, NY
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Columbia County, NY, Dutchess County, NY, Greene County, NY, Ulster County, NY
The radar
The Albany radar (KENX), 50 km from the middle of the area, began a volume at 21:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 9.7 hours before the alert went out and 61 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 577 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 54 m²/s²
- 0-3 km storm-relative helicity
- 68 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
569 WUUS51 KALY 192139 SVRALY NYC021-027-039-111-192245- /O.NEW.KALY.SV.W.0002.150519T2139Z-150519T2245Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE ALBANY NY 539 PM EDT TUE MAY 19 2015 THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHEASTERN GREENE COUNTY IN EAST CENTRAL NEW YORK... NORTHEASTERN ULSTER COUNTY IN EAST CENTRAL NEW YORK... NORTH CENTRAL DUTCHESS COUNTY IN EAST CENTRAL NEW YORK... SOUTHWESTERN COLUMBIA COUNTY IN EAST CENTRAL NEW YORK... * UNTIL 645 PM EDT * AT 538 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED OVER NORTH-SOUTH LAKE CAMPGROUND...OR 7 MILES NORTHWEST OF SAUGERTIES...MOVING SOUTHEAST AT 25 MPH. HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL. SOURCE...RADAR INDICATED. IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. * THIS SEVERE THUNDERSTORM WILL BE NEAR... CATSKILL AND SAUGERTIES AROUND 550 PM EDT. SAUGERTIES SOUTH AROUND 555 PM EDT. LIVINGSTON...CLERMONT AND RED HOOK AROUND 605 PM EDT. OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE VETERAN...SMITH LANDING...KERLEYS CORNERS...COPAKE LAKE... LINLITHGO...NEW FORGE...FRALEIGHS...WEST TAGHKANIC...GERMANTOWN AND CEMENTON. PRECAUTIONARY/PREPAREDNESS ACTIONS... FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A BUILDING. PLEASE REPORT HAIL SIZE...DAMAGING WINDS AND REPORTS OF TREES DOWN TO THE NATIONAL WEATHER SERVICE BY EMAIL AT ALB.STORMREPORT@NOAA.GOV... ON FACEBOOK AT WWW.FACEBOOK.COM/NWSALBANY OR TWITTER @NWSALBANY. && LAT...LON 4215 7418 4230 7406 4217 7353 4196 7382 TIME...MOT...LOC 2138Z 299DEG 23KT 4218 7401 HAIL...0.75IN WIND...60MPH $$ HWJIV/KDL
2 follow-up statements
444 WWUS51 KALY 192217 SVSALY SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBANY NY 617 PM EDT TUE MAY 19 2015 NYC021-027-039-111-192245- /O.CON.KALY.SV.W.0002.000000T0000Z-150519T2245Z/ GREENE NY-ULSTER NY-DUTCHESS NY-COLUMBIA NY- 617 PM EDT TUE MAY 19 2015 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM EDT FOR SOUTHEASTERN GREENE...NORTHEASTERN ULSTER...NORTH CENTRAL DUTCHESS AND SOUTHWESTERN COLUMBIA COUNTIES... AT 615 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED OVER CLERMONT...OR 7 MILES EAST OF SAUGERTIES...MOVING SOUTHEAST AT 15 MPH. HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL. SOURCE...RADAR INDICATED. IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. THIS SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF SOUTHEASTERN GREENE...NORTHEASTERN ULSTER...NORTH CENTRAL DUTCHESS AND SOUTHWESTERN COLUMBIA COUNTIES...INCLUDING THE FOLLOWING LOCATIONS...VETERAN...SMITH LANDING...KERLEYS CORNERS...COPAKE LAKE...LINLITHGO...NEW FORGE...FRALEIGHS...WEST TAGHKANIC... GERMANTOWN AND CEMENTON. PRECAUTIONARY/PREPAREDNESS ACTIONS... FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A BUILDING. RADAR HAS INDICATED THIS STORM HAS WEAKENED A LITTLE BUT STILL INDICATED DECENT ROTATION AND STILL COULD PRODUCE WIND GUSTS TO 60 MPH. && LAT...LON 4215 7418 4230 7406 4217 7353 4196 7382 TIME...MOT...LOC 2215Z 298DEG 15KT 4210 7380 HAIL...0.75IN WIND...60MPH $$ HWJIV/KDL
775
WWUS51 KALY 192236
SVSALY
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
636 PM EDT TUE MAY 19 2015
NYC021-027-039-111-192244-
/O.CAN.KALY.SV.W.0002.000000T0000Z-150519T2245Z/
GREENE NY-ULSTER NY-DUTCHESS NY-COLUMBIA NY-
636 PM EDT TUE MAY 19 2015
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN GREENE...
NORTHEASTERN ULSTER...NORTH CENTRAL DUTCHESS AND SOUTHWESTERN
COLUMBIA COUNTIES IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE LIMITS
AND EXITED THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.
HOWEVER SMALL HAIL AND GUSTY WINDS ARE STILL POSSIBLE WITH THIS
THUNDERSTORM AS IT MOVES TOWARD ANCRAM...PINE PLAINS AND MILLERTON.
NO WIND OR HAIL DAMAGE WAS REPORTED WITH THIS STORM THUR FAR.
LAT...LON 4215 7418 4230 7406 4217 7353 4196 7382
TIME...MOT...LOC 2232Z 299DEG 23KT 4206 7371
$$
HWJIV/KDLWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at May 19, 5:05 PM EDT, 34 minutes earlier.
Area forecast discussion, May 19, 5:05 PM EDT, 34 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBANY NY 505 PM EDT TUE MAY 19 2015 .SYNOPSIS... A COLD FRONT WILL MOVE ACROSS THE REGION THIS EVENING...POSSIBLY TRIGGERING A PASSING SHOWER OR THUNDERSTORM. MUCH COOLER TEMPERATURES WILL MOVE INTO THE REGION IN THE WAKE OF THIS COLD FRONT FOR LATER TONIGHT THROUGH FRIDAY...DESPITE GENERALLY FAIR WEATHER. && .NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/... AS OF 445 PM EDT...THE COLD FRONT WAS LOCATED FROM SOUTHWEST VT INTO THE CAPITAL REGION...AND SOUTHWEST INTO THE NE CATSKILLS. THUS FAR...ONLY ISOLATED SHOWERS/TSTMS ARE OCCURRING ALONG OR JUST AHEAD OF THIS FRONT. TEMPS HAVE RISEN INTO THE UPPER 70S/LOWER 80S...WITH DEWPOINTS NOW IN THE MID TO UPPER 60S SOUTH AND EAST OF THIS FRONT INTO THE MID HUDSON VALLEY/NW CT AND THE SOUTHERN BERKSHIRES. LATEST SPC ANALYSES SUGGEST CAPE VALUES NOW REACHING INTO THE 1000-1500 J/KG RANGE...WITH LOCALLY HIGHER AMTS. SO...STILL COULD SEE ISOLATED SHOWERS/THUNDERSTORMS IN THESE AREAS THROUGH EARLY TONIGHT. FURTHER N AND W...THE THREAT FOR ANY SHOWER/THUNDERSTORM HAS DECREASED FOR AREAS N AND W OF THE CAPITAL REGION INTO THE MOHAWK VALLEY AND MUCH OF THE SOUTHERN ADIRONDACKS/UPPER HUDSON VALLEY/LAKE GEORGE AND SARATOGA REGIONS. WE STILL CAN NOT RULE OUT A STRONGER CELL OR TWO DEVELOPING THROUGH 8 PM...MAINLY ACROSS THE MID HUDSON VALLEY REGION...BERKSHIRES...AND LITCHFIELD CO CT. ONCE THE FRONT PASSES...WINDS WILL SHIFT INTO THE WEST TO NORTHWEST THROUGH THIS EVENING...AND WILL BECOME QUITE GUSTY AT TIMES. SOME GUSTS COULD REACH UP TO 30-35 MPH IN THE WAKE OF THIS FRONT AS THE COLD ADVECTION TAKES OVER...ESP FROM THE MOHAWK RIVER VALLEY NORTHWARD. SOME OF THIS WIND WILL BE DUE TO DEEPER MIXING BENEATH STRENGTHENING MID LEVEL WIND MAX PASSING ACROSS LAKE ONTARIO AND NORTH/WEST NYS. SOME PATCHY CLOUDS MAY DEVELOP ACROSS NORTHERN AREAS AFTER MIDNIGHT AS SOME LAKE EFFECT RESPONSE DEVELOPS...IN COMBINATION WITH CYCLONIC FLOW ALOFT. SOME SPRINKLES COULD OCCUR IN PORTIONS OF THE WESTERN ADIRONDACKS AFTER MIDNIGHT AS WELL. TEMPS SHOULD FALL INTO THE 40S TO LOWER 50S IN MOST VALLEYS...WITH UPPER 30S TO MID 40S FOR HIGHER ELEVATIONS. && .SHORT TERM /6 AM WEDNESDAY MORNING THROUGH FRIDAY/... WEDNESDAY...THE SOUTHERN FRINGE OF THE UPPER LEVEL TROUGH AND ATTENDANT COLD POOL WILL PASS ACROSS NORTHERN AREAS IN THE MORNING...BEFORE HEIGHTS RISE A BIT AGAIN IN THE AFTERNOON. CLOUDS WILL LIKELY DEVELOP RATHER QUICKLY AFTER A FEW HOURS OF EARLY MORNING SUNSHINE...WITH A PERIOD OF PARTLY TO MOSTLY CLOUDY SKIES LIKELY FOR MOST AREAS NEAR AND NORTH OF INTERSTATE 90 FROM MID MORNING THROUGH AROUND NOONTIME OR EARLY AFTERNOON. THEREAFTER...RISING HEIGHTS AND SLIGHT WARMING ALOFT SHOULD ALLOW FOR SKIES TO BECOME PARTLY TO MOSTLY SUNNY IN THE AFTERNOON...FIRST IN VALLEY AREAS...AND LAST ACROSS THE HIGHER TERRAIN IN SOUTHERN VT AND THE BERKSHIRES. IT WILL BE QUITE BREEZY AT TIMES...ESP IN CLOSE PROXIMITY TO THE MOHAWK RIVER VALLEY/CAPITAL REGION AND BERKSHIRES...WHERE SOME GUSTS OF UP TO 35-40 MPH COULD OCCUR. MAX TEMPS SHOULD REACH 60-65 IN VALLEYS...AND MAINLY 50S FOR MOST HIGHER TERRAIN...WITH SOME OF THE HIGHEST PEAKS OF THE SOUTHERN ADIRONDACKS AND SOUTHERN VT POSSIBLY ONLY REACHING THE UPPER 40S/LOWER 50S. WEDNESDAY NIGHT...MOST MODELS SUGGEST THAT AN APPROACHING UPPER LEVEL SHORTWAVE INFUSES SOME HIGH AND MID LEVEL MOISTURE FROM THE SOUTHERN PLAINS...ALLOWING FOR HIGH AND MID LEVEL CLOUDS TO INCREASE FROM W TO E LATER WED EVE THROUGH MUCH OF THE OVERNIGHT PERIOD. ASSUMING THIS DOES OCCUR...THEN TEMPS MAY HAVE A TOUGH TIME FALLING TO FROST/FREEZE LEVELS. HAVE SIDED WITH...OR WENT A BIT ABOVE THE MAV/MET MOS GUIDANCE...WITH MOST AREAS RANGING FROM THE UPPER 30S TO MID 40S FOR MIN TEMPS. HOWEVER...SOME MID 30S WILL BE POSSIBLE ACROSS PORTIONS OF THE SOUTHERN ADIRONDACKS...WHERE THE GROWING SEASON OFFICIALLY BEGINS WED NT/THU AM. SO...IT IS POSSIBLE THAT SOME FROST HEADLINES MAY BE NEEDED...AND THUS WILL INCLUDE MENTION IN THE HWOALY. THU-FRI...GENERALLY FAIR CONDITIONS WITH SEASONABLY MILD TEMPS ARE EXPECTED...AS ONE SHORTWAVE PASSES SOUTH OF THE REGION LATE THU/THU NT...AND ANOTHER APPROACHES FROM THE NORTH. THE NORTHERN FEATURE WILL ALSO ALLOW A SECONDARY COLD FRONT TO APPROACH FROM THE NORTH ON FRIDAY...WHICH COULD TRIGGER ISOLATED SHOWERS ACROSS THE SOUTHERN ADIRONDACKS/LAKE GEORGE REGION AND SOUTHERN VT IN THE AFTERNOON. OTHERWISE...EXPECT MAX TEMPS THU AND FRI TO REACH THE UPPER 60S TO LOWER 70S IN VALLEYS...AND UPPER 50S TO MID 60S ACROSS HIGHER ELEVATIONS. THU NT/FRI AM MINS SHOULD FALL INTO THE UPPER 30S TO MID 40S...ALTHOUGH CAN NOT RULE OUT SOME MID 30S ACROSS PORTIONS OF THE WESTERN ADIRONDACKS. && .LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/... COOL...DRY CONDITIONS WILL EXTEND INTO THE LONG TERM. HIGH PRESSURE WILL DOMINATE THE MID-ATLANTIC REGION ON SATURDAY..GRADUALLY SLIDING OFF THE COAST. BUT WITH NO MAJOR WEATHER SYSTEMS...THERE/LL BE ONLY A GRADUAL BUILD-UP OF MOISTURE...WITH POPS REACHING THE CHANCE CATEGORY NOT UNTIL MONDAY NIGHT. HIGH TEMPERATURES ON SATURDAY WILL BE IN ONLY THE MID 50S TO AROUND 70 DEGREE RANGE. SUNDAY/S HIGHS WILL JUMP INTO THE MID 60S TO UPPER 70S RANGE...WITH ONLY SLIGHT INCREASES MONDAY AND TUESDAY. A LIGHT FREEZE IS POSSIBLE IN THE WESTERN ADIRONDACKS FRIDAY NIGHT WITH LOWS RANGING FROM THE LOWER 30S THERE TO AROUND 40 DEGREES IN THE MID HUDSON VALLEY. BY MONDAY NIGHT...THE LOWS WILL RANGE FROM THE LOWER 50S TO AROUND 60 DEGREES. && .AVIATION /21Z TUESDAY THROUGH SUNDAY/... LOW CLOUDS ARE EXITING EAST...AND THE CEILING IS TRENDING TO LIFT ABOVE 3000 FEET BETWEEN 18Z-21Z AT ALL SITES. THE COLD FRONT AND ASSOCIATED WIDELY SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS IN CENTRAL NY WILL TRACK EAST THROUGH THE REGION THROUGH ABOUT 23Z-24Z. THE SCATTERED NATURE OF THE SHOWERS AND THUNDERSTORMS SUGGESTS PUTTING VCSH AND AMENDING IF A SHOWER OR THUNDERSTORM IS IMMINENT. THE LATEST GUIDANCE IS SHOWING SCATTERED TO WIDELY SCATTERED AS WELL...WHICH SUGGESTS BETTER CHANCES FOR CONDITIONS TO REMAIN VFR...RATHER THAN SUGGEST ANY PERIOD OF MVFR OR IFR ASSOCIATED WITH THE SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS. BROKEN VARIABLE SCATTERED CEILINGS ABOVE 3000 FEET THROUGH TONIGHT THEN JUST SCATTERED TOMORROW MORNING. VISIBILITIES AGAIN... REMAINING VFR THROUGH THE PERIOD OUTSIDE OF THE POSSIBILITY OF VERY BRIEF SHOWERS OR A THUNDERSTORM THIS AFTERNOON. SOUTH TO SOUTHWEST WINDS AT 10 KT OR LESS WILL BECOME WEST TO NORTHWEST AT 10 10 15 KT LATE THIS AFTERNOON AND EVENING AS THE FRONT PASSES THROUGH. WINDS COULD GUST AROUND 20 KT TONIGHT... ESPECIALLY AT KALB AND KPSF...BUT POSSIBLY AT ALL TAF SITES. WEST TO NORTHWEST WINDS WILL BECOME GUSTY EVERYWHERE TOMORROW... GUSTING TO AROUND 25 KT. OUTLOOK... WEDNESDAY NIGHT: NO OPERATIONAL IMPACT. NO SIG WX. THURSDAY: NO OPERATIONAL IMPACT. NO SIG WX. THURSDAY NIGHT: NO OPERATIONAL IMPACT. NO SIG WX. FRIDAY: NO OPERATIONAL IMPACT. NO SIG WX. FRIDAY NIGHT: NO OPERATIONAL IMPACT. NO SIG WX. SATURDAY: NO OPERATIONAL IMPACT. NO SIG WX. SATURDAY NIGHT: NO OPERATIONAL IMPACT. NO SIG WX. SUNDAY: NO OPERATIONAL IMPACT. NO SIG WX. && .FIRE WEATHER... ...WIND GUSTS OF 25 TO 35 MPH LIKELY WED AFTERNOON... ...RH VALUES DROPPING INTO THE 30-40 PERCENT RANGE WED AFTERNOON... A COLD FRONT WILL MOVE ACROSS THE REGION THIS EVENING...POSSIBLY TRIGGERING AN ISOLATED SHOWER OR THUNDERSTORM. OTHERWISE...NO SIGNIFICANT PRECIPITATION IS EXPECTED THROUGH AT LEAST THE UPCOMING WEEKEND. GUSTY WEST TO NORTHWEST WINDS WILL DEVELOP IN THE WAKE OF THE FRONT THIS EVENING...AT 15-25 MPH...WITH SOME GUSTS UP TO 35 MPH POSSIBLE. THESE WINDS WILL CONTINUE THROUGH WEDNESDAY. RH VALUES WILL RECOVER SLIGHTLY TO 70-90 PERCENT TONIGHT...HIGHEST IN ANY AREAS THAT RECEIVE AN EVENING SHOWER OR THUNDERSTORM. THE RH WILL THEN FALL INTO THE 30-40 PERCENT RANGE FOR WED AFTERNOON...WITH THE LOWEST VALUES WITHIN THE HUDSON RIVER VALLEY BETWEEN GLENS FALLS AND POUGHKEEPSIE. BASED ON THE EXPECTED WINDS AND LOW RH VALUES...AND IN COORDINATION WITH OUR FIRE WEATHER LIAISONS...WE WILL ISSUE A SPECIAL WEATHER STATEMENT FOR THESE CONDITIONS FOR THE HUDSON RIVER VALLEY AREAS FROM SARATOGA COUNTY SOUTH TO GREENE/COLUMBIA COUNTIES...AS WELL AS FOR BERKSHIRE CO MA. RH VALUES WILL BE EVEN LOWER THURSDAY AFTERNOON...FALLING INTO THE 25-35 PERCENT RANGE...BUT WINDS SHOULD BE LIGHTER THAN WEDNESDAY. && .HYDROLOGY... RAINFALL AMTS OVER THE PAST 24-30 HOURS RANGED FROM 0.25-0.50 INCHES ACROSS PORTIONS OF THE SOUTHERN ADIRONDACKS/MOHAWK VALLEY AND SARATOGA REGIONS...WITH LESS THAN 0.25 ELSEWHERE. NO SIGNIFICANT RAINFALL IS EXPECTED ACROSS THE REGION THROUGH AT LEAST THE UPCOMING WEEKEND. LITTLE...IF ANY RIVER RESPONSES ARE EXPECTED FROM RECENT RAINFALL...WITH STEADY OR FALLING LEVELS ANTICIPATED THROUGH THE WEEKEND. FOR DETAILS ON SPECIFIC AREA RIVERS AND LAKES...INCLUDING OBSERVED AND FORECAST RIVER STAGES AND LAKE ELEVATIONS...PLEASE VISIT THE ADVANCED HYDROLOGIC PREDICTION SERVICE /AHPS/ GRAPHS ON OUR WEBSITE. && .ALY WATCHES/WARNINGS/ADVISORIES... CT...NONE. NY...NONE. MA...NONE. VT...NONE. && SYNOPSIS...KL/GJM NEAR TERM...KL/NAS SHORT TERM...KL LONG TERM...ELH AVIATION...NAS/JPV FIRE WEATHER...HWJIV/KL/GJM HYDROLOGY...HWJIV/KL/GJM
Hazardous weather outlook, May 19, 5:14 PM EDT, 25 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBANY NY 514 PM EDT TUE MAY 19 2015 CTZ001-013-MAZ001-025-NYZ058>061-063>066-201100- NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE- SOUTHERN BERKSHIRE-WESTERN GREENE-EASTERN GREENE-WESTERN COLUMBIA- EASTERN COLUMBIA-WESTERN ULSTER-EASTERN ULSTER-WESTERN DUTCHESS- EASTERN DUTCHESS- 514 PM EDT TUE MAY 19 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWESTERN CONNECTICUT...WESTERN MASSACHUSETTS AND THE SOUTHEAST CATSKILLS...MID HUDSON VALLEY AND SOUTHERN TACONICS OF EAST CENTRAL NEW YORK. .DAY ONE...TONIGHT. ISOLATED THUNDERSTORMS WILL REMAIN POSSIBLE THROUGH EARLY THIS EVENING ACCOMPANYING A COLD FRONT MOVING SOUTHEAST ACROSS THE REGION. ALTHOUGH A THUNDERSTORM OR TWO COULD BE ACCOMPANIED BY LOCALLY STRONG GUSTY WINDS AND OR SMALL HAIL...THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. AREAS OF FROST WILL BE POSSIBLE FRIDAY NIGHT INTO SATURDAY MORNING...MAINLY FOR AREAS AWAY FROM THE IMMEDIATE HUDSON RIVER VALLEY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NYZ032-033-038>043-047>054-082>084-VTZ013>015-201100- NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER-SOUTHERN FULTON- MONTGOMERY-NORTHERN SARATOGA-NORTHERN WARREN-NORTHERN WASHINGTON- SCHOHARIE-WESTERN SCHENECTADY-EASTERN SCHENECTADY-SOUTHERN SARATOGA- WESTERN ALBANY-EASTERN ALBANY-WESTERN RENSSELAER-EASTERN RENSSELAER- NORTHERN FULTON-SOUTHEAST WARREN-SOUTHERN WASHINGTON-BENNINGTON- WESTERN WINDHAM-EASTERN WINDHAM- 514 PM EDT TUE MAY 19 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL NEW YORK NOT INCLUDING THE SOUTHEAST CATSKILLS...MID HUDSON VALLEY AND SOUTHERN TACONICS...AND FOR SOUTHERN VERMONT. .DAY ONE...TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THERE IS A CHANCE OF TEMPERATURES COLD ENOUGH FOR POSSIBLE FROST WEDNESDAY NIGHT INTO THURSDAY MORNING...AND AGAIN FOR FRIDAY NIGHT INTO SATURDAY MORNING...MAINLY ACROSS AREAS AWAY FROM THE IMMEDIATE HUDSON VALLEY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, May 19, 5:12 PM EDT, 27 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBANY NY 512 PM EDT TUE MAY 19 2015 NYZ047-051>053-058>061-192145- EASTERN GREENE-WESTERN COLUMBIA-WESTERN GREENE-EASTERN COLUMBIA-WESTERN ALBANY-EASTERN ALBANY-WESTERN RENSSELAER-SCHOHARIE- 512 PM EDT TUE MAY 19 2015 ...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT SOUTHEASTERN ALBANY... NORTHEASTERN GREENE...SOUTHERN SCHOHARIE...SOUTHWESTERN RENSSELAER AND NORTH CENTRAL COLUMBIA COUNTIES... AT 511 PM EDT...AN AREA OF STRONG THUNDERSTORMS WAS NEAR WINDHAM...OR 7 MILES NORTH OF HUNTER...MOVING EAST AT 40 MPH. WIND GUSTS UP TO 50 MPH AND HALF INCH HAIL ARE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... HUDSON...HUNTER...NEW BALTIMORE...RAVENA...COXSACKIE...VALATIE... WINDHAM...ATHENS...CASTLETON-ON-HUDSON...KINDERHOOK...LORENZ PARK... COEYMANS...CAIRO...GHENT...STOCKPORT...DURHAM...STUYVESANT...O'HARA CORNERS...PARADISE HILL AND MAPLECREST. HEAVY RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE LOCALIZED PONDING OF WATER. LAT...LON 4254 7371 4228 7361 4220 7423 4237 7430 TIME...MOT...LOC 2111Z 253DEG 36KT 4231 7416 HWJIV
Special weather statement, May 19, 5:17 PM EDT, 22 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBANY NY 517 PM EDT TUE MAY 19 2015 MAZ001-025-NYZ041-048>054-059>061-202215- NORTHERN BERKSHIRE-SOUTHERN BERKSHIRE-NORTHERN SARATOGA- WESTERN SCHENECTADY-EASTERN SCHENECTADY-SOUTHERN SARATOGA- WESTERN ALBANY-EASTERN ALBANY-WESTERN RENSSELAER- EASTERN RENSSELAER-EASTERN GREENE-WESTERN COLUMBIA- EASTERN COLUMBIA- INCLUDING THE CITIES OF...PITTSFIELD...NORTH ADAMS... GREAT BARRINGTON...LEE...LENOX...HOUSATONIC...SARATOGA SPRINGS... DELANSON...ESPERANCE...DUANESBURG...SCHENECTADY...ROTTERDAM... BALLSTON SPA...MECHANICVILLE...WATERFORD...ALTAMONT...ALBANY... TROY...HOOSICK FALLS...CATSKILL...COXSACKIE...ATHENS...CAIRO... JEFFERSON HEIGHTS...HUDSON...CHATHAM 517 PM EDT TUE MAY 19 2015 ...ELEVATED FIRE WEATHER RISK ACROSS MUCH OF THE HUDSON VALLEY AND HELDERBERGS FOR TUESDAY AFTERNOON... ALTHOUGH THERE HAVE BEEN HIT OR MISS SHOWERS OR THUNDERSTORMS ACROSS THIS AREA ON TUESDAY...MOST OF THE REGION RECEIVED UNDER A QUARTER OF AN INCH OF RAINFALL. SINCE IT IS BEEN QUITE DRY...THE STAGE HAS BEEN SET FOR AN ELEVATED FIRE WEATHER RISK ACROSS MOST OF THE HUDSON VALLEY...EXCLUDING ULSTER AND DUCHESS COUNTIES...BUT ALSO INCLUDING THE HELDERBERGS. MINIMUM RELATIVE HUMIDITIES ON WEDNESDAY AFTERNOON ARE EXPECTED TO DROP TO AROUND 30 PERCENT ACROSS THIS AREA. WESTERLY WINDS WILL GUST BETWEEN 25 AND 30 MPH WITH GUSTS OF 35 MPH POSSIBLE ACROSS THE HIGHER TERRAIN. EVEN THOUGH PRECIPITATION DID OCCUR TODAY...LOCAL FIRE WEATHER OFFICIALS HAVE ADVISED OF THE AN ELEVATED FIRE SPREAD POTENTIAL DUE TO THE DRY AND WINDY CONDITIONS FORECASTED FOR WEDNESDAY AFTERNOON. HWJIV
The office that day
Everything else NWS Albany, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 19, 5:12 PM EDT | Special Weather Statement | ALY | Greene | 33 min |
| May 19, 6:48 PM EDT | Special Weather Statement | ALY | Dutchess | 27 min |
| May 19, 7:17 PM EDT | Special Weather Statement | ALY | Dutchess | 28 min |
| May 19, 7:33 PM EDT | Special Weather Statement | ALY | Columbia | 27 min |
| May 19, 7:58 PM EDT | Special Weather Statement | ALY | Columbia | 47 min |
Nearby
Severe Thunderstorm Warnings in New York, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.